Aa
Aa
A
A
A
Close
Avatar universal

has anyone used a tretinoin cream for acne? would love to hear some of your stories.

I have a topical cream called stieva-A (tretinoin) for my acne and i've been using it every 2nd night for a week now. my skin has been breaking out (i was told to expect that) but i was wondering how long this will occur for and how long the flakey skin will last. its very annoying because of the flakiness i cant cover up my breakouts with makeup!!
help me! and is the cream even worth it.
would love to hear some of your stories.
5 Responses
Sort by: Helpful Oldest Newest
309783 tn?1271958229
Hi Holly. Use a gentle cleanser and moisturiser to rebalance skin fragilised by tretinoin. La Roche-Posay is great for this and so is Cetaphil.
As you know, a temporary worsening of acne when starting treatment with a retinoid is common, as unseen pimples come up to the surface. This is a sign that your medicine is working.
We would expect to see a clinical improvement after 4-8 weeks, this is a highly effective treatment if you can tolerate the side effects. If you cannot, consider changing to a gentler retinoid-like gel called Differin (adapalene).
Alternatively, consider a course of oral antibiotics or an anti-androgen contraceptive pill such as Diane35 (called Dianette in the UK), Yaz or Yasmin.
Eloise.
Helpful - 0
Avatar universal
How long can i expect the terrible side-effects to last and will putting a cetaphil moisturiser for dry skin over the flakey skin make me break out more?
i need some way to put make up on over my break outs because they're very red and i have very pale skin so they really do stand out.
also, is the cream something i have to use long term or can i stop using it once my skin has cleared up?
thanks heaps for replying.
Helpful - 0
309783 tn?1271958229
I used Cetaphil cleanser and moisturizer whilst on Accutane (oral Isotretinoin, to which topical tretinoin is chemically related) and it did not increase breakouts.
Use a full coverage non-acnegenic foundation like Estee Lauder's Maximum Coverage foundation.
Peeling and redness in the first week is normal, but if side effects continue to be severe, discuss alternative treatments with your doctor.
Eloise.
Helpful - 0
Avatar universal
Hi. I was wondering the same thing because tretinoins are making my face so much worse. It's making me really angry I hate it. But I can tell you that I use alba green tea and alow moisturizer and it's great to use under the medicine so your face doesn't flake. And the only makeup I will ever use is Bareminerals. It works FANTASTIC. There are not many products that I can say really like but I absolutely LOVE it. It's a powder so I thought it would make my skin even more dry but that's not true at all. It gives my skin a nice glow and covers up all redness. I don't know what I would do without it.
Helpful - 0
Avatar universal
sorry I meant aloe. Typing too fast
Helpful - 0
Have an Answer?

You are reading content posted in the Acne Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions